Doctor insights on:
Phenobarbital Induced Coma
?????: Pharmacologically induced coma may be used to treat seizures, i.e. Uncontrolled seizures, i.e. Status epilepticus. The idea is that stopping all brain activity beyond what is metabolically essential to maintain neuronal viability will cause the culprit neurons to stop firing abnormally when the drug is stopped. ...Read moreSee 1 more doctor answer
Hypothetically (although dangerous) can an alcohol induced coma terminate a grand mal seizure just like an induced coma with propofol?
Hypothetically (although dangerous) can an alcohol induced coma stop a seizure like a coma other sedative drugs such as phenobarbital or propofol?
Not reliably: If the seizure is for sure due to alcohol withdrawal, this may be possible -- but the amount needed may kill the person first. I'm sure you've heard of death from alcohol poisoning. There are many other possible causes for seizures, and alcohol-induced coma is not the way to treat those either. ...Read more
Potentially, yes: A seizure would be very dose dependent and would be unusual, but possible based on the preceding medications on board at time of usage. Other variables contributing would include level of blood electrolytes, serum glucose, history of recreational drug use, alcohol ingestion or sudden cessation, and prior head injury. ...Read moreSee 1 more doctor answer
Maybe. Probably.: Cerebral hypoperfusion literally means "not enough blood to the brain." so whether or not it is reversible depends on the cause for the decreased blood flow, and "induced" typically refers to intentionally causing this, such as for brain surgery or diagnostically. If this is the case, then yes, it's reversible. You should ask your doctor for more information rather than "medspeak.". ...Read more
(i know its dangerous) but can puting someone into an alcohol induced coma stop a protracted siezure as with a drug induced coma such as phenobarbital?
Absolutely NO!!: I hope this is not something you were thinking of trying on your own to someone you know who has a problem with seizures-- don't ever try to administer alcohol to someone who is having a true seizure--if someone is having a seizure, call 911 and let professionals treat them. ...Read moreSee 1 more doctor answer
Not specifically: Not specifically fentanyl. But any drug capable of causing extreme sedation, which includes any narcotic in overdose, could make someone unaware of the normal sensations that tell us we need to eat. Thus, hypoglycemia could follow. Alcohol specifically is an intoxicant that can cause hypoglycemia. ...Read moreSee 1 more doctor answer
Very Few..: Very few actually precipitate (cause) seizures, although many anesthetic drugs and drugs administered in the "peri-operative . Period" do lower the seizure threshold. This might "increase" the possibility of a seizure if these drugs were given in unusually large amounts, which they rarely are...Narcotics, ketamine, anticholinergics, antihistamines, insulin, some antibiotics. No worry! ...Read moreSee 2 more doctor answers
Not Typically: Opioid toxicity may be associated with low bp, confusion and respiratory depression. But, unless taken with other drugs that specifically lower blood glucose (for treating diabetes, for example), or in the presence of decreased nutritional intake, hypoglycemia isn't a prominent finding. ...Read moreSee 2 more doctor answers
Probably not: Narcan (naloxone) will reverse respiratory arrest. This means that if a person has stopped breathing due to an overdose of Oxycontin or heroin, for example, Narcan (naloxone) can bring back the drive to breathe. If the person doesn't breathe for a long time, though, the heart will stop, which is called cardiac arrest, due to lack of oxygen. Narcan (naloxone) won't fix that. This is why narcotic abuse is so dangerous. ...Read moreSee 2 more doctor answers